Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

When does $ {\rm ca}(\Sigma,X)$ contain a copy of $ l\sb \infty$ or $ c\sb 0$?


Author: Lech Drewnowski
Journal: Proc. Amer. Math. Soc. 109 (1990), 747-752
MSC: Primary 46E27; Secondary 46B20, 46G10
DOI: https://doi.org/10.1090/S0002-9939-1990-1012927-4
MathSciNet review: 1012927
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a $ \sigma $-algebra $ \Sigma $ and a Banach space $ X,ca\left( {\Sigma ,X} \right)$ is the Banach space of all vector measures from $ \Sigma $ to $ X$. If $ \Sigma $ admits a nonzero atomless finite positive measure, then $ ca\left( {\Sigma ,X} \right) \supset {l_\infty }$ (or $ {c_0}$) if and only if there is a noncompact bounded linear operator from $ {l_2}$ to $ X$ (Theorem 1). Otherwise, $ ca\left( {\Sigma ,X} \right) \supset {l_\infty }$ (or $ {c_0}$) if and only if $ X \supset {l_\infty }$ (or $ {c_0}$) (Theorem 2).


References [Enhancements On Off] (What's this?)

  • [1] R. Anantharaman and J. Diestel, Sequences in the range of a vector measure, Comment. Math. Prace Mat. (to appear). MR 1122692 (92g:46049)
  • [2] J. Diestel, Sequences and series in Banach spaces, Graduate Texts in Math., no. 92, Springer-Verlag, New York, 1984. MR 737004 (85i:46020)
  • [3] J. Diestel and J. J. Uhl, Jr., Vector measures, Mathematical Surveys No. 15, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • [4] L. Drewnowski, Un théorème sur les opérateurs de $ {l_\infty }\left( \Gamma \right)$, C. R. Acad. Sci. Paris, Sér. A-B 281 (1976), A967-A969. MR 0385626 (52:6486)
  • [5] -, Copies of $ {l_\infty}$ in the operator space $ {K_{{w^ * }}}\left( {{X^*},Y} \right)$ (to appear).
  • [6] N. Dunford and J. T. Schwartz, Linear operators. Part I. Interscience, New York, 1958.
  • [7] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I. Sequence spaces. Springer-Verlag, New York, 1977. MR 0500056 (58:17766)
  • [8] H. P. Rosenthal. On relatively disjoint families of measures, with some application to Banach space theory, Studia Math. 37 (1970), 13-36. MR 0270122 (42:5015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E27, 46B20, 46G10

Retrieve articles in all journals with MSC: 46E27, 46B20, 46G10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1012927-4
Keywords: Banach space, vector measure, copy of $ {l_\infty }$, copy of $ {c_0}$, Hilbert space $ {l_2}$, noncompact bounded linear operator
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society